Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Cortisone Shot?

I received a cortisone shot to my elbow today and I am in severe pain, and in parts that did not hurt before. Everyone tells me I will feel great tomorrow and my husband said he felt good right after receiving his shot. Is the pain I am feeling normal? Also, my arm is getting stiff and swelling in the elbow a bit. I am really scared right now. Not sure if I should take a pain killer or wait it out.

Answer Question
 
DYNARAH

Asked by DYNARAH at 10:41 PM on Feb. 7, 2011 in Health

Level 7 (168 Credits)
Answers (5)
  • If it still hurts inthe morning, call. They may have bumped a nerve or something on the way in. I know sometimes after having blood taken I would swell up and have massive bruises, even though other times from the same area it'd be fine. Don't hesitate to call if it's not better in the morning! Ice it for now.
    Anonymous

    Answer by Anonymous at 10:43 PM on Feb. 7, 2011

  • ive gotten 2 in my elbow. you should ice your elbow. it shouldnt be that bad to where you need to take pain medicine. try not to move it around too much. do you have an elbow brace you can put on? my first shot took a few days to kick in and my second was about a week. good luck!
    mykidsmom86

    Answer by mykidsmom86 at 10:45 PM on Feb. 7, 2011

  • Thank you. Icing it now. No elbow brace. I have cysts and bone fragments from when I had cancer causing the pain and problems. The shot was supposed to relieve some inflammation. The doctor needs to clean out the elbow and eventually replace a part of it. It severely hurts. I am in tears and that says alot for me. I deal with physical pain daily, since I was 9yrs. Trying to keep it still, but my husband keeps saying to move it.
    DYNARAH

    Comment by DYNARAH (original poster) at 10:51 PM on Feb. 7, 2011

  • if your elbow is inflammed you should let it rest until the swelling comes down a little. then you can start moving it a little more and start rehabing it. i had my injection for tennis elbow. your elbow problem seems way worse than what i had. see how it is in the morning. if it isnt any better, give your dr a call. thats what hes there for. :)
    mykidsmom86

    Answer by mykidsmom86 at 10:56 PM on Feb. 7, 2011

  • Don't move it!! I work in the medical field and know what I am talking about. If the pain has u in tears then please take a pain pill. I hope they gave u the good stuff. codiene!
    dancer

    Answer by dancer at 11:17 PM on Feb. 7, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.